What is your experience with Lamotrigine? Side effects?
I’m changing meds, from Dilantin to lamotrigine. Has anyone had a rash, other side effects etc. I’ m Interested
In anyone’s experience with the drug.
Interested in more discussions like this? Go to the Epilepsy & Seizures Support Group.
Hi there.. I’m so new to this …so I’m probably going to,the wrong place to reply. I should go,to the appropriate “discussion” place First right?? I have three types of seizures …don’t remember what they are called. I take the. Meds Prescribed and It seems to,work except for the rare occasion when it’s not therapeutic. Thank heavens I have been as controlled as I have. I haven’t heard of the two meds you mention. I guess the doctor must think for the types of seizures I have the lamotrigine will work. Guess we’ll know once I start it. Hope you find something that will work for you on a long term basis.
I have never been on lamotrigine that I remember.
Doesn’t it cause you any memory or drowsiness problems?
Not sure who This question was directed to so I thought I would answer it just for the heck of it.
I have idiopathic generalized epilepsy. So they don’t know why I have generalized or any other type of seizures for that matter but I have mostly tonic clonic and to a much lesser extent Focal Aware & impaired seizures which used to be called Simple & Complex Partials. I’ve also had numerous bouts of Status Epilepticus and also Absence Seizures which are Generalized seizures that start on both sides of the brain usually simultaneously. They used to be known as Petie mal seizures. When I first started having Tonic Clonic Seizures they were known as Major Motor Seizures. My current medications are 162 mg of phenobarbital and 1000 mg of Carbatrol extended release which is a time released brand name form of Carbamazepine.
Wishing everyone a seizure free future,
Lamotrigine has no side effects of drowsiness or memory problems. I have never experienced either those problems and I have never been told to watch out for either of them. Rash is the only Side effect I have been told that I should watch out for or would occur.
I took Dilantin for many years. It was very helpful. I had very good seizure control with it. It caused my osteoporosis, now osteopaenia. Once it went to my liver about thirty years ago that was it! Lots of meds were tried and lamotrigine turned out to be a good one.
I have temporal lobe seizures. I am on a regimen of 1000mg Depakote, 200mg Zonisamide along with the 660mg lamotrigine. I take these for my seizures and seven other medications for medical conditions.
Hi Maggie, you are doing fine. I am fairly new to this also. No worries. I just start typing and do my best, if it doesn't go to the right place I figure people don't have to read it.
Oh my gosh, you don't know what type of seizures you have? Finally someone that speaks my language. When I first started reading these posts I was wondering if I was talking to doctors. Eventually I realized no, they are just more interested than I am. For the most part I have been well controlled throughout my life so I spent my time in other areas. Recently that has changed so I am engaging a bit more.
The two meds I am taking are relatively new to the market and expensive. I am not interested in brain surgery until I have exhausted all of the other options. I have never seen an epilepsy specialist nor been to an epilepsy center. That is all about to change.
Good talking to you.
Are your seizures totally controlled wth the medications you’re taking?
All I know is that The doctor told me I have three different kinds of seizures… and I most definitely know how each affects me physically and mentally. As to the terminology the correct medical name, I know that my temporal lobe is the issue. That’s it. I sometimes wonder why in my 20’s after I had had two children why I would start having seizures. Who knows I could have been having issues in my growing up years and we wereN t aware of it. When I worked with an Epilepsy AwareNess group in my Much younger years It was amazing to learn of people who were ashamed, who thought they were possessed, who hadn’t left their homes, and I don’t think in some regards that has changed in a lot of places. Like mental illness it’s something Others can’t understand until it affects them personally. Have a friend who has had Numerous surgeries, had implants etc, and it is cutting down on the number of seizures he was having. Fortunately meds have worked for most of my life with few exceptions. Changing them now after so many years is scary for me. I resist taking meds. So many people take pills for everything and anything. Like you when I have a Problem I address it with help of a doctor, otherwise I live my life. I will say when it comes to changing my meds, that the long term use of Dilantin has created problems, and even though I am 72 years young I guess if I can change to something that may not be as hard on me I should. Have an18 year old granddaughter starting university this fall would love to be here for her graduation!
For,the most part. When levels drop that’s when things happen.